Advertisement -- Learn more about ads on this site.


    LISADAVIDSON68   2,915
SparkPoints
2,500-3,999 SparkPoints
 
 

Change is good, right?


Sunday, August 21, 2011

I'm going to preface by saying that this is difficult to "say outloud", but here goes: I don't like me. I find me very boring, and right now, very sad and not fun to be around. And its only made worse by the fact that I have lost 20 pounds, and I'm not ashamed to say that I look good. While I feel good ABOUT it, it hasn't changed anything about my personality. I'm still so full of anxiety that I never know if I'm going to burst out crying or vomit most of the time and unfortunately, I'm not exaggerating.

I love my DH. With every breath in my body I love this man. But I am so envious of him sometimes I find it harder and harder to manage. He has such confidence. As I write this, he's in the basement (just under me) in our tanning bed (yes, I know, don't say it) singing with his earphones on, full volume. Now I could wonder if maybe he doesn't realize how loud he is, but I know it wouldn't matter. He is fully capable to being and doing whatever he wants without any apparent fear. I'm going to be honest and share a personal fact. DH and I are hitting a rough spot and I'm starting to feel that if I can't let some of my fears go, he's just going to lose respect for me. So...

I'm not entirely sure how to go about this. One step at time I'm sure. And if anyone has any suggestions, bring it on. I am fairly certain that as hard as I have fought it, it will involve medication. I fight because my mom and my sister suffer from depression and are on medication and frankly I don't see that it helps them at all. And I hate taking meds. And the thought of it makes me feel like I'm failing at life. I hope I don't offend anyone who takes these kinds of meds, but for me, its something I've grown up with and have been trying to separate myself from.

But I'm back to one step at a time. And thanking my Sparkfriends for their continuous support. Thanks for "listening" :)
SHARE

Member Comments About This Blog Post:
ILIKETOZUMBA 8/22/2011 8:04PM

    Oh, I'm so sorry you're having a rough time.

I have anxiety problems. It got so bad during grad school that I had a couple full-blown panic attacks where I literally thought I was dying or having a stroke about 10 times a day, if my eyelid so much as twitched, if my chest or back had any sort of unusual feeling at all, if I had a headache...I'd run to check the dilation of my eyes, or grab for my pulse, or run to make sure the phone was nearby in case I collapsed and needed to call 911. Mind you, I was 24 years old. I was NOT having a heart attack or a stroke. I finally bit the bullet and went to see a counselor and a psychiatrist. I got cognitive behavioral therapy that helped teach me how to interrupt my anxious thought patterns and see the world more realistically than I was, and I got a low dose of citalopram to help my brain chemistry along for a little while. It worked wonders. I stopped taking the medicine after a couple months (once it got me over the hurdle) and I haven't had nearly the anxiety problems I used to have since, thanks to the therapy. To be honest, it wouldn't hurt for me to be back on a low dose again...but I'm much better than I was.

So even if you do need to take some medicine and seek some counseling (which I hope you do - I cried my eyes out the first time I went but it turned out to be very helpful in the end)...it doesn't have to last forever. You might just need a little medical boost to get you through your rough patch right now, and the counseling can help you deal with life without feeling so bad. You will feel SO much better. No one should have to feel the way you do every day.

FYI - one of citalopram's possible side effects is a decrease in...well, sexual ability. As in, it's harder to reach climax. (Sorry for the TMI.) It happens in something like a third of the people on it, and it happened to me, so just make sure you and your doctor are prepared to experiment a little bit in case you experience any side effects like that with any medicine.

So anyways, to wrap things up... I don't even know you and I like you! And I don't think you're boring. :) I think you're a wonderful, supportive person! Hang in there. (And sorry this was so long!)

Report Inappropriate Comment
FEISTYOWL 8/22/2011 6:42PM

    I'm am sorry you're going through a rough patch with your dh - that can be very challenging.

As a former school counselor - my advice is to find a good counselor. A good one can really help you deal with your emotions and anxiety and they may be able to help you decide if medication is right for you. Although counselor's cannot prescribe medication, often they work with psychiatrists who can.

I can relate to how you feel about taking medication - I feel the same way. But when I had postpartum depression I took anti-depressants for about 6 months. And honestly they are what got me through the worst. And as someone else said, it helped hold off the insane emotional roller coaster so that I could slowly deal with life and feel good about myself again.

I agree with MostMom also - it is just a tool to aid you with your challenges. Nothing more, nothing less.

Find someone who can help with learn to deal with all this - I believe they are completely worth the money. And sometimes insurance will cover some of therapy. It has for me in the past.

There is nothing wrong with seeking help. It's a gift to yourself to help you. I wish you the best, truly. It is hard to face day to day stuff (especially in relationships) when you feel like an emotional roller coaster. Getting the ride smoothed out might just be what you need; whether that's with counseling or medication or both.

One more thing - there are always books too. If you search on amazon you'd be surprised how many pop up about anxiety. Just another possibility! emoticon

Report Inappropriate Comment
EUPHRATES 8/22/2011 3:53AM

    FWIW, my ex-husband went on Buspar for his anxiety for a while, which gave him the brakes he needed so he had the mental and emotional bandwidth to pay attention and start learning his triggers. It gave him a break from the constant panic attacks, enough so he could start making lifestyle changes and eventually didn't need the meds. As MOSTMOM1 said, they're just another tool in the arsenal.
emoticon

Report Inappropriate Comment
FITFORMYFAMILY 8/22/2011 12:21AM

    I hope you're not getting sick of emoticon from me, but I want to offer something and I'm lacking in wisdom. So...

emoticon
emoticon

and more

emoticon

Report Inappropriate Comment
DO4FIT 8/21/2011 10:53PM

    Oh hon, Change is awesome and healthy. I was on anti depressants and they just made me emotionless! I didn't feel anything. But everyone reacts different. If you can battle this without meds like I have for the past 10 years I am sure you can do it too! Write a list of your "fears" and then decide which one would be easiest to tackle. If you are scared of heights then go Ziplining or something. Start SMALL, even tho the fear may not be small, and work your way up to achieving everything on your list. You are a beautiful and strong woman, you can win over your fears! They are not WHO you are.



Report Inappropriate Comment
MOSTMOM1 8/21/2011 10:31PM

    Hey girl, I understand how you feel about the meds. I really struggled with deciding to take stuff for my ADD. But I finally decided it was just a tool to help me. It doesn't mean it's permanent, but it's an option when I need it. You are anything but boring! Heck, you're the glue that holds our little group together, you know that. I think you're an amazing chick. I'm sorry you're having a rough time right now. Think we could have lunch together or something before you jet off to Hawaii? "You is smart, you is kind, you is important." (The Help-I'll go see it with you, if you haven't had a chance to see it yet. Wasn't the same without you.)

Report Inappropriate Comment
LITTLEFARMMOMMA 8/21/2011 8:35PM

    Lisa, I know that I have taken antidepressants at various times, usually when I'm at my lowest and things don't look promising. I know that they helped me, and that I don't need them ALL the time. Whatever it takes, save your marriage. The Lord will see you through these times, and bless you for giving it your best. emoticon

Report Inappropriate Comment
NOTHIN2IT 8/21/2011 6:54PM

    Oh my dear, I am so sorry! I can totally relate to what you are saying though. I don't think very highly of myself either. I am taking antidepressants and I am better on them then off of them but it's still not great.
I think you should definitately go see your doctor and talk to him/her about this. Maybe you can find an rx that works for you. I know the feeling of not wanting to be on medication and feeling like a failure but I have noticed that when the medicine is working....I don't have that feeling at all! I think those feelings of failure are related to the depression.

Another option might be to go to a counselor. I have thought about that a lot (not sure I want to spend the money though). Maybe talking about things and getting some advice on how to deal with these feelings would help.

Hang in there! Please know that I am here for you and you can talk to me anytime. You are a beautiful, amazing person and you deserve to be happy!!! emoticon

Report Inappropriate Comment

Add Your Comment to the Blog Post


Log in to post a comment.
 


Other Entries by LISADAVIDSON68